Hail, Prowers
- When
- June 26, 1:50 PM MST to 2:05 PM MST
- Where
- Prowers County, Bristol
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.117, -102.317
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 26, 1:45 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT SUN JUN 26 2005 .SHORT TERM... (TONIGHT AND MONDAY) WILL KEEP THIS VERY SHORT DUE TO RECENTLY ISSUED SEVERE THUNDERSTORM WATCH/DEVELOPING STORMS ON MY SCOPE AS WELL AS SOME COMPUTER PROBLEMS. LATEST SHORT TERM MODELS INDICATE THAT ANOTHER SHORT WAVE TRAVERSING REGION WHICH WARRANTS SOME LOWER GRADE POPS THIS AFTERNOON INTO TONIGHT...SOME OF WHICH MAY BE SEVERE...ESPECIALLY OVER SOUTH CENTRAL AND EASTERN SECTIONS OF THE CWA. MINIMUM TEMPERATURES TONIGHT SHOULD RUN A CATEGORY OR SO HIGHER THAN VALUES NOTED THIS MORNING. DRYING TREND CONTINUES ON MONDAY ALONG WITH A WARMING TREND. WILL PAINT ISOLATED POPS ON MONDAY ALONG WITH MAXIMUM TEMPERATURES NEARING 100F OVER PORTIONS OF THE SOUTHEAST COLORADO PLAINS. .LONG TERM... (TUESDAY THROUGH SUNDAY) HOT TEMP FORECAST AND POTENTIAL FOR MAINLY DIURNAL ISOLATED HIGH BASED DRY THUNDERSTORMS THE FEATURE FOR THE MOUNTAINS AND POTENTIAL WET THUNDERSTORMS FOR FAR SERN CO THE REST OF THE WEEK INTO THE NEXT WEEKEND. TUE THROUGH SUN...MAIN SYNOPTIC PATTERN FORECASTIS PROJECTED TO BE A BROAD UPPER LEVEL HOT HIGH PRESSURE CENTERED OVER NM/OLD MEXICO WITH THE SRN STREAM JET JUST ON THE NRN FRINGE OF THIS HIGH. THE NRN STREAM JET SHOULD REMAIN OVER THE NRN US AND CANADIAN BORDER. THIS SETS UP MAINLY SW-WLY FLOW ALOFT ACROSS THE CNTRL ROCKIES. WITHIN THIS HIGH PRESSURE SYSTEM...TEMPS WILL BE PRETTY WARM/HOT...H7 +16C TO +20C. THE TWO BIGGEST CHALLENGES WITH THIS PATTERN IS THE DEGREE OF MOISTURE AVAILABLE FOR SHRA/TSRA AND WHERE WILL THE NRN STREAM LOWER TROP/SFC COLD FRONT BE LOCATED ACROSS THE NRN AND CNTRL PLAINS. IT IS INTERESTING THAT DESPITE THE WLY FLOW...THE GFS (AND NAM/DGEX CURRENT AND PAST RUNS) ARE FORECASTING A H6-H4/H3 LAYER OF MOISTURE WITH MUCH DRIER AIR IN THE SUB-CLOUD REGION. NAM (AND GFS) ARE NOW PRINTING OUT (LIGHT) QPF ACROSS PARTS OF CO DURING THE AFTN/EVE TUE...WED AND POSSIBLY THROUGH THE REST OF THE WEEK. THIS IS IN RESPONSE TO (SRN STREAM) SHORTWAVE TROUGHS ROTATING ALONG NRN FRINGE OF THE UPPER HIGH TO OUR SOUTH...AND STRONG MID LEVEL(H7-H5) LAPSE RATES OF 9.0-9.5 C/KM. MODEL SOUNDINGS ARE SHOWING NICE INVERTED-V THERMAL STRUCTURES WITH WEAK CAPE VALUES IN THE -10C TO -30C HAIL GROWTH ZONE...SO HAIL POTENTIAL WOULD BE PRETTY LOW AND SMALL ALONG WITH THE FREQUENCY OF LIGHTNING AND LOCALLY GUSTY WINDS. WITH SUCH DRY CONDITIONS IN THE SUB- CLOUD LAYER REGION...DRY THUNDERSTORMS WILL BE THE MAIN STORM TYPE FOR THROUGH THE WEEK AND INTO THE HOLIDAY WEEKEND. AFTN AND EVE HAINES VALUES WILL BE AROUND 6 AND NIGHTTIME HUMIDITY RECOVERY MAY BE POOR IN SOME MOUNTAIN LOCATIONS. ALL FUEL MOISTURE LEVELS HAVE BEEN MOISTENING UP DUE TO THE PAST FEW DAYS OF WET STORMS...HOWEVER...OVER THE NEXT FEW DAYS THE HOT AND RELATIVELY DRY WEATHER WILL CURE THE FUELS...ESPECIALLY THE FINER 1 AND 10 HOUR FUELS. SO...THERE COULD BE THE RISK OF ISOLATED FIRE STARTS IN THE MOUNTAINS DUE TO DRY THUNDERSTORMS. IN SERN CO...THERE WILL BE THE POTENTIAL FOR A LITTLE MORE WETTER STORMS AS A POTENTIAL SFC/LOWER TROP FRONTAL BOUNDARY MAY BE THE FOCUS FOR A NOCTURNAL MCS WED NGT...THU NGT...AND FRI NGT. THE WED NGT POTENTIAL MCS WILL BE THE KEY. IF IT FORMS...THEN THE LOW LEVEL FRONTAL BOUNDARY AND HIGHER THETA-E AIR WILL SURGE INTO ERN CO. IF IT DOESNT...THEN THE HOT AND RELATIVELY DRY WEATHER WILL CONTINUE. GIVEN THE POTENTIAL PATTERN...IT IS CERTAINLY POSSIBLE FOR MCS ACTIVITY IN ERN CO AND CNTRL PLAINS WED NGT...THU NGT...AND FRI NGT WITH LOCALLY MODERATE TO HEAVY RAIN POSSIBLE. TEMPERATURES WILL BE A CHALLENGE WITH NEAR 100F READINGS IN SERN CO TUE AND WED. THU AND FRI COULD BE A LITTLE COOLER IN SERN CO THAN WE CURRENTLY HAVE GOING AND WILL RELY ON THE MCS DEVELOPMENT AND FRONTAL SURGES. METZE && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && 77/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SUN JUN 26 2005 COZ058>089-093>099-271300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY OVER KIOWA...BENT...PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES. THE PRIMARY WEATHER THREATS WILL BE HAIL TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH...HEAVY RAIN...AND LIGHTNING. OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL COLORADO... ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON...AND THEN MOVE EAST ONTO THE PLAINS THROUGH MID AFTERNOON. THE THUNDERSTORMS ON THE PLAINS SHOULD END BY LATE EVENING. THE PRIMARY THREATS FROM THESE STORMS WILL BE WIND GUSTS TO 50 MPH...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE REGION FOR MONDAY THROUGH THURSDAY...THEN FOR FRIDAY AND SATURDAY A STORM OR TWO WILL BE POSSIBLE OVER THE HIGHER TERRAIN. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50 MPH AND HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...MAINLY OVER KIOWA...BENT... PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...AFTER 3 PM TODAY.
The Goodland radar (KGLD), 149 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455388, 5455389, 5455390, 5455391.